Tennessee, 2007High Wind in Tennessee, March 3, 2007
March 3, 2007 · NWS MRX · 1 event in 1 county or zone
Strong pressure gradient resulted in high winds across Southeast Tennessee on March 3rd, 2007.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong pressure gradient resulted in high winds across Southeast Tennessee on March 3rd, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 3, 10:25 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 3, 10:25 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 AM EST SAT MAR 3 2007
.DISCUSSION...
CURRENT FORECAST APPEARS TO BE ON TRACK FOR THE MOST PART. WILL
LOWER DEW POINTS IN THE DATABASE...AND MAKE A FEW OTHER TWEAKS.
WILL ISSUE UPDATE SOON. HAVE ALREADY ISSUED SPS HIGHLIGHTING FIRE
DANGER DUE TO VERY LOW RH VALUES AND WINDY CONDITIONS AFTER COORD
WITH FORESTRY. UPDATE OUT SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 61 29 48 27 58 / 0 10 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 57 28 45 25 55 / 10 10 10 0 0
OAK RIDGE, TN 56 26 45 25 54 / 10 10 10 0 0
TRI CITIES AIRPORT, TN 54 24 40 20 51 / 20 20 10 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...LAKE WIND ADVISORY UNTIL 9 PM EST /8 PM CST/ THIS EVENING FOR
THE FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
UNION...WASHINGTON TN...WEST POLK.
VA...LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LDWHazardous weather outlook, Mar 3, 5:30 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST SAT MAR 3 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-041100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST SAT MAR 3 2007 /430 AM CST SAT MAR 3 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 3, 9:15 AM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 AM EST SAT MAR 3 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-032330-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
915 AM EST SAT MAR 3 2007 /815 AM CST SAT MAR 3 2007/
...ELEVATED FIRE DANGER UNTIL AROUND SUNSET ACROSS EAST TENNESSEE AS
WELL AS EXTREME SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA...
WINDY CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO
INCREASE THE FIRE DANGER THREAT ACROSS EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND
EARLY EVENING. RESIDENTS IN THESE AREAS SHOULD REFRAIN FROM
OUTDOOR BURNING AS THESE WEATHER CONDITIONS COULD ALLOW FOR THE
RAPID SPREAD OF FIRES. THE WINDS SHOULD GRADUALLY DIMINISH AFTER
SUNSET IN MOST AREAS...AND RELATIVE HUMIDITIES WILL RISE AS
TEMPERATURES FALL THIS EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TV OR
RADIO STATION...FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL
WEATHER SERVICE.
High Wind, Rhea
- When
- March 3, 2:00 PM EST
- Where
- Rhea forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
High winds downed a large canopy positioned over gas pumps at Fuller's Market on Rhea County Highway.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, March 3, 20073 injured · $150,000 · 1 event
- Winter Weather in Vermont, March 3 to 4, 2007$10,000 · 3 events
- Flooding in Pennsylvania, March 3, 20072 events
- High Wind in California, March 3, 200750 kt wind · 2 events
- High Wind in California, March 3, 200754 kt wind · 1 event
- Strong Wind in New York, March 3, 2007$1,000 · 1 event
- Wildfire in Texas, March 3, 20071 event
- Winter Weather in Maryland, March 3 to 4, 20071 event
- Winter Weather in West Virginia, March 3 to 4, 20071 event
- Flood in Virginia, March 3 to 4, 20071 event
- Flood in Illinois, March 3 to 13, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12635.